Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2014, Article ID 809095, 9 pages
http://dx.doi.org/10.1155/2014/809095
Research Article

New Distributional Global Solutions for the Hunter-Saxton Equation

CMAF, University of Lisbon, Avenida Professor Gama Pinto 2, 1649-003 Lisbon, Portugal

Received 7 July 2014; Revised 7 September 2014; Accepted 8 September 2014; Published 14 October 2014

Academic Editor: Ziemowit Popowicz

Copyright © 2014 C. O. R. Sarrico. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. E. G. Virga, Variational Theories for Liquid Crystals, Chapman & Hall, London, UK, 1994.
  2. J. K. Hunter and R. Saxton, “Dynamics of director fields,” SIAM Journal on Applied Mathematics, vol. 51, no. 6, pp. 1498–1521, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  3. A. Bressan and A. Constantin, “Global solutions of the Hunter-Saxton equation,” SIAM Journal on Mathematical Analysis, vol. 37, no. 3, pp. 996–1026, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  4. A. Bressan, H. Holden, and X. Raynaud, “Lipschitz metric for the Hunter-Saxton equation,” Journal de Mathématiques Pures et Appliquées, vol. 94, no. 1, pp. 68–92, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  5. J. K. Hunter and Y. X. Zheng, “On a completely integrable nonlinear hyperbolic variational equation,” Physica D. Nonlinear Phenomena, vol. 79, no. 2-4, pp. 361–386, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  6. J. K. Hunter and Y. X. Zheng, “On a nonlinear hyperbolic variational equation. I. Global existence of weak solutions,” Archive for Rational Mechanics and Analysis, vol. 129, no. 4, pp. 305–353, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  7. J. K. Hunter and Y. X. Zheng, “On a nonlinear hyperbolic variational equation: (II) the zero-viscosity and dispersion limits,” Archive for Rational Mechanics and Analysis, vol. 129, no. 4, pp. 355–383, 1995. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  8. P. Zhang and Y. Zheng, “Existence and uniqueness of solutions of an asymptotic equation arising from a variational wave equation with general data,” Archive for Rational Mechanics and Analysis, vol. 155, no. 1, pp. 49–83, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  9. A. Bressan and F. Rampazzo, “On differential systems with vector valued impulsive controls,” Bolletino della Unione Matematica Italiana B, vol. 7, no. 2, pp. 641–656, 1988. View at Google Scholar
  10. J. Colombeau and A. Y. LeRoux, “Multiplications of distributions in elasticity and hydrodynamics,” Journal of Mathematical Physics, vol. 29, no. 2, pp. 315–319, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  11. G. Dal Maso, P. Lefloch, and F. Murat, “Definitions and week stability of nonconservative products,” Journal de Mathématiques Pures et Appliquées, vol. 74, no. 6, pp. 483–548, 1995. View at Google Scholar · View at MathSciNet
  12. C. O. R. Sarrico, “Distributional products and global solutions for nonconservative inviscid Burgers equation,” Journal of Mathematical Analysis and Applications, vol. 281, no. 2, pp. 641–656, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  13. C. O. R. Sarrico, “Products of distributions and singular travelling waves as solutions of advection-reaction equations,” Russian Journal of Mathematical Physics, vol. 19, no. 2, pp. 244–255, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  14. C. O. R. Sarrico, “Products of distributions, conservation laws and the propagation of δ′-shock waves,” Chinese Annals of Mathematics—Series B, vol. 33, no. 3, pp. 367–384, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  15. C. O. R. Sarrico, “Collision of delta-waves in a turbulent model studied via a distribution product,” Nonlinear Analysis: Theory, Methods & Applications, vol. 73, no. 9, pp. 2868–2875, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. V. G. Danilov, V. P. Maslov, and V. M. Shelkovich, “Algebras of the singularities of singular solutions of first-order quasilinear strictly hyperbolic systems,” Teoreticheskaya i Matematicheskaya Fizika, vol. 114, no. 1, pp. 3–55, 1998 (Russian). View at Publisher · View at Google Scholar · View at MathSciNet
  17. V. G. Danilov, V. P. Maslov, and V. M. Shelkovich, “Algebras of the singularities of singular solutions of first-order quasilinear strictly hyperbolic systems,” Theoretical and Mathematical Physics, vol. 114, no. 1, pp. 1–42, 1998. View at Google Scholar · View at MathSciNet
  18. Y. V. Egorov, “On the theory of generalized functions,” Uspekhi Matematicheskikh Nauk, vol. 45, no. 5, pp. 3–40, 1990 (Russian), Russian Mathematical Surveys, vol. 45, no. 5, pp. 1–49, 1990. View at Google Scholar
  19. V. P. Maslov, “Nonstandard characteristics in asymptotic problems,” Uspekhi Matematicheskikh Nauk, vol. 38, no. 6, pp. 3–36, 1983 (Russian), Russian Mathematical Surveys, vol. 38, no. 6, pp. 1–42, 1983. View at Google Scholar · View at MathSciNet
  20. V. P. Maslov and G. A. Omel'yanov, “Asymptotic soliton-form solutions of equations with small dispersion,” Uspekhi Matematicheskikh Nauk, vol. 36, no. 3, pp. 63–126, 1981 (Russian), translated in Russian Mathematical Surveys, vol. 36, no.3, pp. 73–149, 1981. View at Google Scholar
  21. C. O. R. Sarrico, “New solutions for the one-dimensional nonconservative inviscid Burgers equation,” Journal of Mathematical Analysis and Applications, vol. 317, no. 2, pp. 496–509, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  22. C. O. R. Sarrico, “A distributional product approach to δ-shock wave solutions for a generalized pressureless gas dynamics system,” International Journal of Mathematics, vol. 25, no. 1, Article ID 1450007, 12 pages, 2014. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  23. V. G. Danilov and D. Mitrovic, “Delta shock wave formation in the case of triangular hyperbolic system of conservation laws,” Journal of Differential Equations, vol. 245, no. 12, pp. 3704–3734, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  24. D. Mitrovic, V. Bojkovic, and V. G. Danilov, “Linearization of the Riemann problem for a triangular system of conservation laws and delta shock wave formation process,” Mathematical Methods in the Applied Sciences, vol. 33, no. 7, pp. 904–921, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  25. C. O. R. Sarrico, “The Brio system with initial conditions involving Dirac masses: a result afforded by a distributional product,” Chinese Annals of Mathematics.
  26. C. O. R. Sarrico, “About a family of distributional products important in the applications,” Portugaliae Mathematica, vol. 45, no. 3, pp. 295–316, 1988. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. L. Schwartz, Théorie des Distributions, Hermann, Paris, France, 1966.
  28. C. O. R. Sarrico, “The multiplication of distributions and the Tsodyks model of synapses dynamics,” International Journal of Mathematical Analysis, vol. 6, no. 21-24, pp. 999–1014, 2012. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus